Alert archive / Montana / Special Weather Statements in 2021
Special Weather Statement, NWS Great Falls, MT
NWS Great Falls, MT issued this special weather statement at Jul 7, 2021, 8:02 PM MDT for Glacier County, Montana. It was in force for 28 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Jul 7, 2021, 8:02 PM MDT (02:02 UTC)
- Expired
- Jul 7, 2021, 8:30 PM MDT
- In force
- 28 min
- Issued by
- NWS Great Falls, MT
County Glacier County, MT
The radar
The Missoula radar (KMSX), 201 km from the middle of the area, began a volume at 02:02 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Spokane, WA (KOTX), launched 00:00Z, 2.0 hours before the alert went out and 234 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 10 J/kg
- Mixed-layer CIN
- -17 J/kg
- Mixed-layer LCL
- 3130 m above ground
- 0-6 km bulk shear
- 38 kt
- 0-1 km storm-relative helicity
- -22 m²/s²
- 0-3 km storm-relative helicity
- 1 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted.
855
WWUS85 KTFX 080202
SPSTFX
Special Weather Statement
National Weather Service Great Falls MT
802 PM MDT Wed Jul 7 2021
MTZ009-010-080230-
Northern Rocky Mountain Front-Eastern Glacier-
802 PM MDT Wed Jul 7 2021
...AN AREA OF STRONG THUNDERSTORMS WILL AFFECT NORTHWESTERN GLACIER
COUNTY...
At 801 PM MDT, strong thunderstorms were clustered 20 miles north of
West Glacier, or 41 miles north of Evergreen, moving northeast at 40
mph.
Winds in excess of 40 mph and pea size hail are possible with these
storms.
Locations impacted include...
Many Glacier, Babb, Saint Mary, Goat Haunt, Logan Pass and Starr
School.
This includes Highway 89 between mile markers 19 and 50.
Persons in campgrounds should consider seeking sturdy shelter until
this storm passes.
LAT...LON 4900 11317 4860 11282 4864 11375 4869 11374
4870 11371 4878 11377 4882 11376 4885 11384
4883 11399 4886 11400 4889 11406 4892 11401
4894 11405 4896 11403 4899 11407
TIME...MOT...LOC 0201Z 245DEG 49KT 4880 11400
$$
RCGWhat forecasters said that day
The local office's own words before this special weather statement went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Great Falls, MT wrote its last area forecast discussion before this special weather statement went out at Jul 7, 5:40 PM MDT, 2 hours 22 minutes earlier.
Area forecast discussion, Jul 7, 5:40 PM MDT, 2 hours 22 minutes before
Area Forecast Discussion National Weather Service Great Falls MT 540 PM MDT Wed Jul 7 2021 ...AVIATION SECTION UPDATED... .SYNOPSIS... Scattered strong to potentially severe thunderstorms move through the region through this evening. On its heels, a cold front moves through the region tonight into Thursday. Temperatures lower back into the 80s through Friday. Hot and dry conditions return for the weekend. && .DISCUSSION... Upper ridging moves east through the remainder of the afternoon and evening as a vigorous upper disturbance approaches from the west later today and tonight. First round of showers and isolated thunderstorms continues to fall apart as it moves into the upper ridging to the east of the Continental Divide. Additional rounds of showers and thunderstorms will have better dynamic and thermodynamic conditions to work with and should be considerably stronger and more persistent. Main threats from storms will be the potential for a few to reach severe levels with damaging winds the primary threat, followed by quarter-size hail, lightning, and heavy rain with localized flooding the secondary threats. Lightning strikes will continue to be capable of producing new wildfire starts. Fast storm movements, despite a fairly moist environment, will dampen rainfall amounts at any one location unless there are multiple storms moving across the area. Today's thunderstorm activity is expected to dissipate and clear to the east by late evening in eastern areas. A cool front associated with the upper level shortwave trough passing through Canada will move into North-central Montana overnight into Thursday. Thus, breezy and gradually cooler weather follows through Friday. Another shortwave system moves through the region on Friday afternoon, producing chances for widespread showers and non-severe thunderstorms. Large scale ridging amplifies over the weekend, leading to another period of dry and hot weather. The ridge flattens into early next week, with some uncertainty regarding the position and strength of shortwave disturbances passing through the westerly flow. && .AVIATION... 540 PM MDT Wed Jul 7 2021 (08/00Z TAF period) Shower and thunderstorm chances continue through 4Z, especially over the southwest and the eastern portions of North-central MT. Some of the storms could become strong to severe, with damaging winds and hail, mostly for KLWT over the next hour or so. Otherwise, gusty erratic winds, vicinity lightning, and brief downpours can be expected from any storm. VFR conditions are generally expected, but some brief MVFR conditions are possible during the heavier activity. Drier weather can be expected for tonight and Thursday, with westerly surface breezes picking up after 08/16Z as a closed upper level low moves eastward along the Canadian border. -RCG Refer to weather.gov/zlc for more detailed regional aviation weather and hazard information. && .FIRE WEATHER... Elevated fire weather conditions are expected today and Thursday as a disturbance passes through the area. Expect a mix of wet and dry thunderstorms today, with the potential for drier storms more south and west toward the Dillon area. Thursday will see a brief period of low RH values and post-frontal wind gusts in the 20 to 30 mph range, but cooler with improving humidity recovery, which will reduce fire weather concerns a bit on Thursday. Thus no fire weather highlights are planned for at this time in our area. && .PRELIMINARY POINT TEMPS/POPS... GTF 55 88 54 83 / 40 0 10 30 CTB 51 81 51 82 / 30 20 10 20 HLN 58 92 59 86 / 40 0 20 20 BZN 52 93 52 86 / 40 0 10 20 WYS 43 84 41 80 / 40 10 0 10 DLN 52 90 51 85 / 30 10 10 10 HVR 57 87 56 86 / 40 20 10 30 LWT 55 87 54 80 / 70 10 20 40 && .TFX WATCHES/WARNINGS/ADVISORIES... None. && http://www.weather.gov/greatfalls
In the hours before
Special weather statement, Jul 7, 5:56 PM MDT, 2 hours 6 minutes before
Special Weather Statement
National Weather Service Great Falls MT
556 PM MDT Wed Jul 7 2021
MTZ047-080030-
Blaine-
556 PM MDT Wed Jul 7 2021
...A LINE OF STRONG THUNDERSTORMS WILL AFFECT EAST CENTRAL BLAINE
COUNTY...
At 555 PM MDT, radar indicated strong thunderstorms were located
along a line extending from near Harlem to 18 miles south of Fort
Belknap. Movement was east at 40 mph.
Winds in excess of 40 mph and half inch hail are possible with these
storms.
Locations impacted include...
Harlem and Fort Belknap.
This includes Highway 2 between mile markers 417 and 445.
Frequent cloud to ground lightning is occurring with this storm.
Lightning can strike 10 miles away from a thunderstorm. Seek a safe
shelter inside a building or vehicle.
To report severe weather, contact your nearest law enforcement
agency. They can relay your report to the National Weather Service
office in Great Falls.
LAT...LON 4856 10835 4844 10835 4844 10842 4823 10842
4812 10844 4814 10896 4857 10897 4867 10832
4858 10831
TIME...MOT...LOC 2355Z 265DEG 35KT 4851 10889 4822 10888
KredensorSpecial weather statement, Jul 7, 6:36 PM MDT, 1 hour 26 minutes before
Special Weather Statement
National Weather Service Great Falls MT
636 PM MDT Wed Jul 7 2021
MTZ051-080100-
Fergus-
636 PM MDT Wed Jul 7 2021
...A STRONG THUNDERSTORM WILL AFFECT NORTHEASTERN FERGUS COUNTY...
At 635 PM MDT, a strong thunderstorm was located 22 miles north of
Roy, or 23 miles southwest of Zortman, moving east at 25 mph.
Wind gusts up to 50 mph and penny size hail are possible with this
storm.
This storm will remain over mainly rural areas of northeastern Fergus
County.
This includes Highway 191 between mile markers 80 and 87.
Frequent cloud to ground lightning is occurring with this storm.
Lightning can strike 10 miles away from a thunderstorm. Seek a safe
shelter inside a building or vehicle.
To report severe weather, contact your nearest law enforcement
agency. They can relay your report to the National Weather Service
office in Great Falls.
Persons in the James Kipp Recreation Area should consider seeking
sturdy shelter until this storm passes.
LAT...LON 4746 10855 4758 10893 4773 10887 4772 10883
4768 10878 4765 10877 4764 10872 4762 10868
4763 10861 4761 10857 4761 10851
TIME...MOT...LOC 0035Z 281DEG 17KT 4764 10879
KredensorSpecial weather statement, Jul 7, 6:56 PM MDT, 1 hour 6 minutes before
Special Weather Statement
National Weather Service Great Falls MT
656 PM MDT Wed Jul 7 2021
MTZ051-080130-
Fergus-
656 PM MDT Wed Jul 7 2021
...A STRONG THUNDERSTORM WILL AFFECT NORTHEASTERN FERGUS COUNTY...
At 655 PM MDT, a strong thunderstorm was located 20 miles south of
Zortman, moving southeast at 25 mph.
Wind gusts up to 50 mph and half inch hail are possible with this
storm.
This storm will remain over mainly rural areas of northeastern Fergus
County.
Frequent cloud to ground lightning is occurring with this storm.
Lightning can strike 10 miles away from a thunderstorm. Seek a safe
shelter inside a building or vehicle.
To report severe weather, contact your nearest law enforcement
agency. They can relay your report to the National Weather Service
office in Great Falls.
LAT...LON 4760 10869 4762 10866 4763 10861 4761 10857
4762 10851 4760 10850 4761 10844 4758 10842
4760 10840 4757 10834 4758 10831 4735 10832
TIME...MOT...LOC 0055Z 308DEG 23KT 4763 10848
KredensorLocal storm report, Jul 7, 7:00 PM MDT, 1 hour 2 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE GREAT FALLS MT
700 PM MDT WED JUL 7 2021
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0645 PM HAIL 25 NE ROY 47.62N 108.62W
07/07/2021 E0.50 INCH FERGUS MT TRAINED SPOTTER
TRAINED SPOTTER REPORTED HALF INCH HAIL AND
ESTIMATED WIND GUSTS OF 45 MPH.
&&
HARTLocal storm report, Jul 7, 7:23 PM MDT, 39 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE GREAT FALLS MT
723 PM MDT WED JUL 7 2021
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0525 PM HEAVY RAIN 5 SW WINDHAM 47.04N 110.22W
07/07/2021 M1.20 INCH JUDITH BASIN MT TRAINED SPOTTER
&&Special weather statement, Jul 7, 8:02 PM MDT, 0 minutes before
Special Weather Statement
National Weather Service Great Falls MT
802 PM MDT Wed Jul 7 2021
MTZ009-010-080230-
Northern Rocky Mountain Front-Eastern Glacier-
802 PM MDT Wed Jul 7 2021
...AN AREA OF STRONG THUNDERSTORMS WILL AFFECT NORTHWESTERN GLACIER
COUNTY...
At 801 PM MDT, strong thunderstorms were clustered 20 miles north of
West Glacier, or 41 miles north of Evergreen, moving northeast at 40
mph.
Winds in excess of 40 mph and pea size hail are possible with these
storms.
Locations impacted include...
Many Glacier, Babb, Saint Mary, Goat Haunt, Logan Pass and Starr
School.
This includes Highway 89 between mile markers 19 and 50.
Persons in campgrounds should consider seeking sturdy shelter until
this storm passes.
LAT...LON 4900 11317 4860 11282 4864 11375 4869 11374
4870 11371 4878 11377 4882 11376 4885 11384
4883 11399 4886 11400 4889 11406 4892 11401
4894 11405 4896 11403 4899 11407
TIME...MOT...LOC 0201Z 245DEG 49KT 4880 11400
RCGThe office that day
Everything else NWS Great Falls, MT issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jul 7, 6:10 PM MDT | Severe Thunderstorm Warning | TFX | Fergus, Judith Basin | 35 min |
| Jul 7, 6:36 PM MDT | Special Weather Statement | TFX | 24 min | |
| Jul 7, 6:56 PM MDT | Special Weather Statement | TFX | Petroleum | 34 min |
| Jul 7, 8:48 PM MDT | Special Weather Statement | TFX | Glacier | 27 min |
| Jul 7, 9:33 PM MDT | Special Weather Statement | TFX | Glacier | 27 min |
| Jul 8, 11:48 AM MDT | Special Weather Statement | TFX | Blaine | 42 min |
Nearby
Special Weather Statements in Montana, 2021Every special weather statement in 2021
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.